Alert archive / Georgia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 400, NWS Atlanta, GA
NWS Atlanta, GA issued this severe thunderstorm warning at Aug 23, 2007, 6:13 PM EDT for Carroll County, Haralson County, Georgia. It was in force for 32 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 23, 2007, 6:13 PM EDT (22:13 UTC)
- Expired
- Aug 23, 2007, 6:45 PM EDT
- In force
- 32 min
- Issued by
- NWS Atlanta, GA
- Area
- Counties, with a storm outline in the text
Counties Carroll County, GA, Haralson County, GA
The radar
The Atlanta radar (KFFC), 66 km from the middle of the area, began a volume at 22:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 23, 6:19 PM EDT | HAIL 1 | Bremen, GA | THE PUBLIC REPORTED QUARTER-SIZED HAIL. |
| Aug 23, 6:30 PM EDT | HAIL 1.75 | 6 Ne Carrollton, GA | REPORTS OF GOLF BALL-SIZED HAIL AND WIND GUSTS TO 60 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 654 J/kg
- Mixed-layer CIN
- -228 J/kg
- Mixed-layer LCL
- 1528 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KFFC 232213 SVRFFC GAC045-143-232245- /O.NEW.KFFC.SV.W.0400.070823T2213Z-070823T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 613 PM EDT THU AUG 23 2007 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHWESTERN CARROLL COUNTY IN NORTHWEST GEORGIA SOUTHERN HARALSON COUNTY IN NORTHWEST GEORGIA * UNTIL 645 PM EDT * AT 610 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZED HAIL...AND DAMAGING WINDS UP TO 60 MPH. THIS STORM WAS LOCATED NEAR BREMEN THIS STORM WAS NEARLY STATIONARY. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO TEMPLE...JOHN TANNER STATE PARK...BURWELL AND BOWDEN JUNCTION. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3382 8507 3371 8534 3356 8529 3363 8498 $$
1 follow-up statement
000 WWUS52 KFFC 232226 SVSFFC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 625 PM EDT THU AUG 23 2007 GAC045-143-232245- /O.CON.KFFC.SV.W.0400.000000T0000Z-070823T2245Z/ CARROLL GA-HARALSON GA- 625 PM EDT THU AUG 23 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT FOR SOUTHERN HARALSON AND NORTHERN CARROLL COUNTIES... AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 6 MILES SOUTH OF TEMPLE...MOVING WEST AT 5 MPH. HAIL THE SIZE OF QUARTERS IS POSSIBLE WITH THIS STORM. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLLTON...BOWDEN JUNCTION...WACO...MOUNT ZION AND BREMEN. IF YOU SEE WIND DAMAGE...LARGE HAIL OR SIGNIFICANT FLOODING...WAIT UNTIL AFTER THE STORM HAS PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8 6 6 7 6 3 4 4 6 6. LAT...LON 3382 8507 3371 8534 3356 8529 3363 8498 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 4:16 PM EDT, 1 hour 57 minutes earlier.
Area forecast discussion, Aug 23, 4:16 PM EDT, 1 hour 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 416 PM EDT THU AUG 23 2007 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... STRONG SUBTROPICAL UPPER RIDGE...CENTERED NEAR BHM...WILL DRIFT SLIGHTLY FURTHER WEST...THEN START A NEWRD MOVEMENT TOWARD THE TN/SOUTHERN APPALACHIAN REGION...ALL THE WHILE WEAKENING. THE UPPER HIGH WILL THEN DRIFT WEST AND BE CENTERED OVER THE ARLKATEX REGION INTO THE WEEKEND...BUT REMAIN ELONGATED ALL THE WAY FROM TX INTO THE SE. AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH...A WEAKNESS/INVERTED TROUGH/EASTERLY WAVE WILL DEVELOP ALONG THE SE U.S. COAST...AND SLOWLY PROPAGATE SW INTO THE WEEKEND. MEANWHILE...THE WESTERLIES ARE STRENGTHENING WITH A STRONG SHORT WAVE PROGGED TO MOVE THROUGH THE OH VALLEY INTO THE WEEKEND. THIS SHORT WAVE IS NOW SUPPORTING A MAJOR SEVERE WEATHER OUTBREAK IN THE NORTHERN PLAINS/MIDWEST. AS THE UPPER HIGH DRIFTS WEST OF THE AREA...NORTHWEST FLOW ALOFT WILL ALLOW THE SHORT WAVE AND ASSOCIATED FRONT TO PENETRATE INTO THE SE U.S. FOR SAT-SUN. THIS WILL RESULT IN INCREASED CONVECTION OVER THE WEEKEND...WITH LATE SAT - SUN APPEARING TO BE THE MOST FAVORABLE TIME FROM N-S. BEYOND THAT...THE UPPER HIGH BUILDS BACK INTO THE SE FOR THE FIRST HALF OF NEXT WEEK...BUT GA REMAINS NEAR THE EASTERLY PERIPHERY...WHICH WILL CONTINUE TO ALLOW SHORT WAVES AND COLD POOLS ALOFT TO DRIFT S ACROSS THE AREA FROM THE OHIO VALLEY AND MID-ATLANTIC REGION. SFC HIGH PRESSURE OVER THE MID-ATLANTIC...BRINGING AN EASTERLY FLOW TO THE REGION NOW...WILL BE SHORT LIVED AS BERMUDA HIGH TAKES OVER AGAIN BY FRI...BRINGING SFC WINDS BACK TO THE SW. THE MCS...WHICH BROUGHT WIDESPREAD SEVERE WEATHER TO SOUTHERN PARTS OF THE CWA LAST NIGHT...WAS WELL DEPICTED BY GFS ON 12Z RUN YESTERDAY. CURRENT GFS HAS THIS CONTINUING TO DRIFT WSW THROUGH THE DAY AND INTO FRI...CENTERED NEAR MSY BY TONIGHT. NAM DOES NOT INITIALIZE WELL AT ALL AND DOES NOT SEE MCS. IN ADDITION...IT TRIES TO BRING THE AREA UNDER THE WESTERN SIDE OF AN ATLANTIC SUBTROPICAL RIDGE...INSTEAD OF THE EASTERN SIDE OF THE SOUTHERN U.S. SUBTROPICAL RIDGE. ECMWF AND UKMET ARE IN GOOD AGREEMENT WITH GFS. SUBSIDENCE ON BACK SIDE OF MCS SYSTEM SHOULD INITIALLY LIMIT CONVECTION ACROSS SOUTHERN/CENTRAL PARTS OF THE STATE. HOWEVER...AIR MASS ACROSS THE REGION IS EXTREMELY UNSTABLE WITH LI AROUND -7 AND CAPES IN EXCESS OF 3000 J/KG....K INDEX 45...ETC...AND UPSLOPE FLOW PROVIDING OROGRAPHIC LIFTING ACROSS THE MOUNTAINS THIS AFTERNOON...AND BEST THREAT FOR CONVECTION THROUGH THE EVENING HOURS WILL BE IN THE N MOUNTAINS...AND POSSIBLY NW GA AS WELL...ALTHOUGH THAT AREA IS CLOSER TO LARGE SCALE SUBSIDENCE NEAR THE UPPER RIDGE CENTER. HOTTEST TEMPERATURES WILL DRIFT WEST WITH THE UPPER HIGH AND HOPEFULLY WE HAVE SEEN THE LAST OF THE 100S...WITH THE POSSIBLE EXCEPTION OF THE WESTERN BORDER. FOR FRI...MOST OF THE AREA SHOULD SEE BETTER CHANCES FOR CONVECTION THAN TODAY AS THE UPPER RIDGE BACKS OFF TO THE WEST AND THE WEAK UPPER LOW DRIFTS CLOSER TO THE SE SECTIONS. THE HIGHEST POPS WILL BE ACROSS THE SE...BUT CANNOT RULE OUT CONVECTION ANYWHERE. GIVEN PATTERN...IT SHOULD BE LARGELY DIURNAL. FOR SAT- SUN...BETTER CHANCES FOR CONVECTION AS THE FRONT AND UPPER TROUGH DRIFT INTO THE AREA FROM THE NW. BEST CHANCES FOR SAT SHOULD BE IN THE NORTH...BUT CANNOT RULE OUT CONVECTION ANYWHERE BECAUSE OF WEAK LOW PRESSURE AND EASTERLY FLOW OVER THE SOUTHERN AREAS. FOR SUN...CHANCE POPS WARRANTED EVERYWHERE AS THE FRONT STALLS ACROSS THE CENTRAL PART OF THE CWA AND SHORT WAVE ENERGY CONTINUES TO DRIFT SOUTH AROUND THE EASTERN PERIPHERY OF THE UPPER HIGH. .LONG TERM /SUNDAY THROUGH THURSDAY/... MON-WED...CONVECTION WILL BECOME MORE DIURNAL AND MORE SCATTERED AS THE FRONT WASHES OUT AND THE UPPER HIGH...ALBEIT WEAKER...DRIFTS BACK OVER THE AREA. BEST CHANCES APPEAR IN THE SOUTH PART OF THE CWA MON-TUE. BY WED...YET ANOTHER SHORT WAVE AND FRONT DRIFT INTO THE AREA FROM THE NORTH AND ENHANCE THE CHANCES FOR CONVECTION AGAIN. CHANCE POPS APPEAR WARRANTED THROUGH MUCH OF THE EXTENDED PERIOD...ESPECIALLY DURING THE AFTERNOON/EVENING HOURS. AT THIS POINT...IT APPEARS THAT THU OFFERS THE BEST CHANCE OF WIDESPREAD CONVECTION SUPPORTED SYNOPTICALLY. BOTH THE FRONT THIS WEEKEND AND THE ONE LATE NEXT WEEK ARE WELL SUPPORTED BY LARGE AREAS OF CANADIAN HIGH PRESSURE...ALTHOUGH THE GENERAL TRAJECTORY OF THIS WILL BE EASTWARD TOWARD THE NE U.S. IT IS CLEAR THAT THE TREND TOWARD A FALL PATTERN IS BEGINNING THROUGH THIS FORECAST PERIOD. HOPEFULLY...WE HAVE JUST ABOUT SEEN THE LAST OF THE 100 DAYS. COULD NOT TOTALLY RULE OUT A FEW SPOTS REACHING 100 AHEAD OF THE FRONT MID PART OF NEXT WEEK...BUT MAX TEMPS...ALTHOUGH REMAINING ABOVE NORMAL...SHOULD BE DROPPING CLOSER TO SEASONAL NORMALS AS THE WEEK PROGRESSES. && .PRELIMINARY POINT TEMPS/POPS... ATHENS 72 95 71 96 72 / 20 20 20 20 20 ATLANTA 75 95 74 96 74 / 20 20 20 20 20 BLAIRSVILLE 66 90 65 88 66 / 30 20 20 20 30 CARTERSVILLE 72 96 71 97 70 / 30 20 20 20 30 COLUMBUS 76 96 75 94 76 / 20 30 30 20 20 GAINESVILLE 74 94 73 95 74 / 30 20 20 20 20 MACON 72 94 71 95 74 / 20 30 20 20 20 ROME 72 100 71 98 70 / 30 20 20 20 30 PEACHTREE CITY 70 93 69 95 70 / 20 20 20 20 20 VIDALIA 75 93 74 94 76 / 20 30 30 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && 19/50
Hazardous weather outlook, Aug 23, 2:18 PM EDT, 3 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 218 PM EDT THU AUG 23 2007 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-241215- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 218 PM EDT THU AUG 23 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS THE NORTH GEORGIA MOUNTAINS AND CENTRAL GEORGIA TODAY...ESPECIALLY THIS AFTERNOON AND EVENING. .SYNOPSIS... THE UPPER LEVEL RIDGE THAT HAS DOMINATED THE SOUTHEAST U.S. FOR THE PAST FEW DAYS WILL BEGIN TO WEAKEN AS IT DRIFTS WESTWARD AND BECOME CENTERED OVER ALABAMA TODAY. A WEAK SHORTWAVE ALOFT WILL MOVE ACROSS THE CAROLINAS INTO EAST GEORGIA THIS AFTERNOON AND EVENING. .PRIMARY HAZARDS... STRONG GUSTY WINDS AND FREQUENT LIGHTNING WILL BE THE PRIMARY HAZARDS WITH ANY THUNDERSTORM THAT DEVELOPS TODAY. THE BEST CHANCE FOR THUNDERSTORMS WILL BE IN THE NORTH GEORGIA MOUNTAINS AND ACROSS CENTRAL GEORGIA MAINLY BEFORE 10 PM. .DISCUSSION... A WEAK SHORTWAVE MOVING ACROSS THE CAROLINAS INTO EAST GEORGIA WILL AID IN THE DEVELOPMENT OF THUNDERSTORMS TODAY. LIFTED INDICES HAVE CLIMBED INTO THE -2 TO -4 RANGE WITH CAPES INCREASING INTO THE 1500 TO 2500 RANGE...WHILE DIFFERENTIAL HEATING AND WEAK UPSLOPE FLOW ARE AIDING IN THUNDERSTORM DEVELOPMENT IN THE MOUNTAINS. SOME STORMS MAY BE STRONG...BUT ARE EXPECTED TO STAY BELOW SEVERE LIMITS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Aug 23, 5:46 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 546 PM EDT THU AUG 23 2007 GAZ027-038-232215- 546 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 50 MPH WINDS IN NORTH OGLETHORPE AND EAST MADISON COUNTIES UNTIL 615 PM EDT... AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER COMER...MOVING SOUTHWEST AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 50 MPH AS IT MOVES ACROSS NORTH OGLETHORPE AND EAST MADISON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE PAOLI...CARLTON...WATSON MILL BRIDGE STATE PARK...SMITHSONIA...DIAMOND HILL... DANIELSVILLE...COMER AND COLBERT. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Local storm report, Aug 23, 5:48 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT THU AUG 23 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 5 W HOLLY SPRINGS 34.17N 84.59W
08/23/2007 E0.75 INCH CHEROKEE GA PUBLIC
&&
MSRSpecial weather statement, Aug 23, 5:51 PM EDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 551 PM EDT THU AUG 23 2007 GAZ034-232215- 551 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN GWINNETT COUNTY UNTIL 615 PM EDT... AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM REST HAVEN TO LAWRENCEVILLE...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS GWINNETT COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SUWANEE...SUGAR HILL...BUFORD...REST HAVEN... LAWRENCEVILLE...GRAYSON AND DACULA. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
Special weather statement, Aug 23, 6:01 PM EDT, 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 601 PM EDT THU AUG 23 2007 GAZ031-232230- 601 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN PAULDING COUNTY UNTIL 630 PM EDT... AT 558 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 9 MILES NORTHWEST OF DALLAS TO NEW HOPE...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES ACROSS PAULDING COUNTY THROUGH 630 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE NEW HOPE...HIRAM AND DALLAS. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:08 PM EDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 608 PM EDT THU AUG 23 2007 GAZ041-042-232245- 608 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR HAIL A HALF INCH IN DIAMETER AND 45 MPH WINDS IN NORTHERN CARROLL AND SOUTHERN HARALSON COUNTIES UNTIL 645 PM EDT... AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR BREMEN MOVING SOUTH AT 5 MPH. THIS STORM HAS THE POTENTIAL TO PRODUCE HAIL A HALF INCH IN DIAMETER...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS IT MOVES SLOWLY ACROSS NORTHERN CARROLL AND SOUTHERN HARALSON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THIS STORM INCLUDE BUDAPEST...WACO...TEMPLE...JOHN TANNER STATE PARK...BOWDEN JUNCTION AND MOUNT ZION. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS.
Special weather statement, Aug 23, 6:12 PM EDT, 1 minute before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 612 PM EDT THU AUG 23 2007 GAZ027-038-232245- 612 PM EDT THU AUG 23 2007 ...SIGNIFICANT WEATHER ALERT FOR PEA SIZED HAIL AND 45 MPH WINDS IN NORTH OGLETHORPE AND EAST MADISON COUNTIES UNTIL 645 PM EDT... AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS FROM 6 MILES SOUTHEAST OF PHILLIPS TO SMITHSONIA...MOVING SOUTH AT 5 MPH. THESE STORMS HAVE THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 45 MPH AS THEY MOVE ACROSS OGLETHORPE AND MADISON COUNTIES THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THESE STORMS INCLUDE SMITHSONIA... PHILLIPS...DANIELSVILLE...COLBERT...COMER...PAOLI AND WATSON MILL BRIDGE STATE PARK. BRIEF HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS. 16
The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 22, 10:35 PM EDT | Severe Thunderstorm Warning | FFC | Washington | 25 min |
| Aug 22, 10:47 PM EDT | Severe Thunderstorm Warning | FFC | Johnson, Laurens | 43 min |
| Aug 22, 10:50 PM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 25 min |
| Aug 22, 11:03 PM EDT | Severe Thunderstorm Warning | FFC | Bleckley, Dodge | 27 min |
| Aug 22, 11:28 PM EDT | Severe Thunderstorm Warning | FFC | Dodge | 47 min |
| Aug 22, 11:54 PM EDT | Severe Thunderstorm Warning | FFC | Treutlen | 36 min |
| Aug 22, 11:58 PM EDT | Severe Thunderstorm Warning | FFC | Montgomery, Wheeler | 47 min |
| Aug 23, 12:19 AM EDT | Severe Thunderstorm Warning | FFC | Wilcox | 41 min |
| Aug 23, 12:24 AM EDT | Severe Thunderstorm Warning | FFC | Dooly, Pulaski | 51 min |
| Aug 23, 1:40 AM EDT | Severe Thunderstorm Warning | FFC | Crisp, Dooly | 35 min |
| Aug 23, 1:46 AM EDT | Severe Thunderstorm Warning | FFC | Sumter | 44 min |
| Aug 23, 4:25 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 35 min |
| Aug 23, 4:32 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Lumpkin | 43 min |
| Aug 23, 5:05 PM EDT | Severe Thunderstorm Warning | FFC | Cherokee | 40 min |
| Aug 23, 5:12 PM EDT | Severe Thunderstorm Warning | FFC | Dawson, Hall | 33 min |
| Aug 23, 5:20 PM EDT | Severe Thunderstorm Warning | FFC | Paulding | 40 min |
| Aug 23, 6:00 PM EDT | Severe Thunderstorm Warning | FFC | Gwinnett | 30 min |
| Aug 23, 6:24 PM EDT | Severe Thunderstorm Warning | FFC | Bartow, Floyd, Polk | 51 min |
| Aug 23, 6:43 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 47 min |
| Aug 23, 6:47 PM EDT | Severe Thunderstorm Warning | FFC | Douglas, Paulding | 43 min |
| Aug 23, 6:49 PM EDT | Severe Thunderstorm Warning | FFC | DeKalb, Fulton | 26 min |
| Aug 23, 7:11 PM EDT | Severe Thunderstorm Warning | FFC | Fulton | 34 min |
| Aug 23, 7:28 PM EDT | Severe Thunderstorm Warning | FFC | Carroll | 32 min |
| Aug 23, 7:48 PM EDT | Severe Thunderstorm Warning | FFC | Heard | 37 min |
| Aug 23, 7:54 PM EDT | Severe Thunderstorm Warning | FFC | Coweta, Fayette, Fulton | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.